Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 142, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 23, 2015, 4:24 PM CDT for 5 counties in Texas. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2015, 4:24 PM CDT (21:24 UTC)
- Expired
- May 23, 2015, 5:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crane County, TX, Ector County, TX, Martin County, TX, Midland County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 6 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 4:30 PM CDT | TSTM WND DMG | 6 W Odessa, TX | MIDLAND EMERGENCY MANAGER RELAYED A REPORT OF MOBILE HOMES OVERTURNED IN WEST ODESSA. |
| May 23, 4:34 PM CDT | TSTM WND GST 60 | 4 S Midland Internation, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:04 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
349
WUUS54 KMAF 232124
SVRMAF
TXC103-135-317-329-461-232230-
/O.NEW.KMAF.SV.W.0142.150523T2124Z-150523T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
424 PM CDT SAT MAY 23 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CRANE COUNTY IN WEST TEXAS...
SOUTHEASTERN ECTOR COUNTY IN WEST TEXAS...
SOUTHWESTERN MARTIN COUNTY IN WEST TEXAS...
MIDLAND COUNTY IN WEST TEXAS...
NORTHWESTERN UPTON COUNTY IN WEST TEXAS...
* UNTIL 530 PM CDT
* AT 422 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLEASANT
FARMS...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ODESSA...MIDLAND...ODESSA SCHELEMEYER FIELD...GARDENDALE...MISSION
DORADO...WARFIELD...MIDLAND INTERNATIONAL...COTTON FLAT...MIDLAND
AIRPARK...VALLEY VIEW AND SKYWEST AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3185 10178 3157 10213 3144 10249 3181 10261
3209 10226 3209 10221 3212 10221 3220 10205
TIME...MOT...LOC 2124Z 237DEG 22KT 3173 10241
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
433
WWUS54 KMAF 232137
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
437 PM CDT SAT MAY 23 2015
TXC103-135-317-329-461-232230-
/O.CON.KMAF.SV.W.0142.000000T0000Z-150523T2230Z/
ECTOR TX-MARTIN TX-MIDLAND TX-CRANE TX-UPTON TX-
437 PM CDT SAT MAY 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
UPTON...NORTHEASTERN CRANE...MIDLAND...SOUTHWESTERN MARTIN AND
EASTERN ECTOR COUNTIES UNTIL 530 PM CDT...
AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
PLEASANT FARMS...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ODESSA...MIDLAND...ODESSA SCHELEMEYER FIELD...MISSION DORADO...
WARFIELD...MIDLAND INTERNATIONAL...COTTON FLAT...MIDLAND AIRPARK...
VALLEY VIEW AND SKYWEST AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3157 10213 3151 10245 3193 10245 3209 10226
3209 10221 3212 10221 3220 10205 3185 10178
TIME...MOT...LOC 2137Z 237DEG 22KT 3177 10233
HAIL...1.00IN
WIND...60MPH
$$
AHASIC842
WWUS54 KMAF 232159
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
459 PM CDT SAT MAY 23 2015
TXC103-232208-
/O.CAN.KMAF.SV.W.0142.000000T0000Z-150523T2230Z/
CRANE TX-
459 PM CDT SAT MAY 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRANE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3185 10178 3157 10213 3169 10232 3197 10229
3209 10226 3209 10221 3212 10221 3220 10205
TIME...MOT...LOC 2158Z 237DEG 22KT 3184 10220
$$
TXC135-317-329-461-232230-
/O.CON.KMAF.SV.W.0142.000000T0000Z-150523T2230Z/
ECTOR TX-MARTIN TX-MIDLAND TX-UPTON TX-
459 PM CDT SAT MAY 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
UPTON...MIDLAND...SOUTHWESTERN MARTIN AND EXTREME SOUTHEASTERN ECTOR
COUNTIES UNTIL 530 PM CDT...
AT 457 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
WARFIELD...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MIDLAND...WARFIELD...MIDLAND INTERNATIONAL...COTTON FLAT...MIDLAND
AIRPARK...VALLEY VIEW AND SKYWEST AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3185 10178 3157 10213 3169 10232 3197 10229
3209 10226 3209 10221 3212 10221 3220 10205
TIME...MOT...LOC 2158Z 237DEG 22KT 3184 10220
HAIL...1.00IN
WIND...60MPH
$$
AHASICWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:07 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 23, 3:07 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
307 PM CDT Sat May 23 2015
.UPDATE...
Update for Tornado Watch number 196 until 24/02Z.
&&
.PREV DISCUSSION... /ISSUED 109 PM CDT Sat May 23 2015/
DISCUSSION...
Thunderstorms have developed over the Big Bend region this morning,
with additional storms beginning to form in and near the Davis
Mountains early this afternoon. Some of these storms are expected
to become severe, in addition to producing locally heavy rainfall.
Later this afternoon and tonight, expect thunderstorms to become
more widespread, especially over the Trans Pecos, Permian Basin
and into the Western Low Rolling Plains and Lower Trans Pecos.
Severe storms will be possible in these areas, but the threat of
heavy rainfall and flash flooding will be most pronounced in these
areas.
A large upper low will gradually translate northeastward into
Colorado overnight while a shortwave trough at the base of this
upper low moves over the region. Height falls associated with the
upper low/southern shortwave trough will serve to keep low level
moisture over west Texas through tonight, and along with appreciable
mid and upper level moisture keep PWats at 1-1.5 inches, or 1-2
standard deviations above normal. As synoptic scale lift increases
over the area later this afternoon/tonight, the RRQ of an upper jet
will provide ventilation for convection which should allow
thunderstorms to flourish along and east of a surface trough/dryline
as it moves east over the area tonight. SBCAPE of 1000-1500 J/kg
will provide fuel for thunderstorm development, while 0 to 6Km shear
of 40-50Kt and marginal mid level lapse rates near 7 C/Km will
likely yield storms producing large hail, damaging winds, a tornado
or two, and heavy rainfall. The severe threat will continue after
sunset, thanks in part to a low level jet increasing over the region
along with favorable divergence aloft. These features will also
enhance the threat of heavy rainfall into the late night hours. A
secondary round of convection, or training of cells may also occur,
especially over the eastern most counties of the forecast area.
Therefore, will extend the current Flash Flood Watch (FFA) until
24/12Z. The converse is expected for the western most counties
included in the FFA, namely Gaines, Andrews, Winkler and Ward.
Think convection will be too sparse this afternoon and evening for
widespread heavy rainfall, so will trim these counties from the
watch.
After the shortwave trough moves by early Sunday morning, think
Sunday will be fairly quiescent, but just a bit breezy with a
drying southwesterly winds and temperatures rising to near normal.
However, a shortwave trough rounding the back and southern side of
the departing upper low will head toward the region, with
height/surface pressure falls drawing moisture back into the area
and a surface trough/dryline sharpening over the area on Monday.
Will keep a chance of thunderstorms in the forecast, mainly over the
eastern half of the CWA. Some of these storms could be strong, if
not severe, as instability, shear and lapse rates will be
favorable. But the timing of the shortwave trough may be such that
convection starts early in the day, which could temper the severity
of storms. Fairly weak westerly flow aloft, or weak upper ridging,
will then prevail over the region Tuesday into Wednesday which
portends dry and seasonably warm temperatures. However, another
upper trough will take shape over the western ConUS, head east and
give the region another chance of rain from Wednesday night through
Friday. Temperatures look to be seasonably warm during this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 60 83 56 85 / 50 10 10 20
BIG SPRING TX 61 86 62 86 / 70 20 10 40
CARLSBAD NM 50 86 53 86 / 20 0 0 10
DRYDEN TX 63 91 65 90 / 60 10 10 30
FORT STOCKTON TX 57 88 59 88 / 50 10 10 20
GUADALUPE PASS TX 51 77 55 80 / 20 0 0 10
HOBBS NM 53 80 51 82 / 30 10 0 10
MARFA TX 47 80 43 82 / 30 0 0 10
MIDLAND INTL AIRPORT TX 62 86 61 87 / 50 10 10 30
ODESSA TX 62 85 61 86 / 50 10 10 20
WINK TX 58 88 55 89 / 40 10 0 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH through Sunday morning FOR THE FOLLOWING
ZONES... Borden...Crane...Dawson...Ector...Glasscock...
Howard...Martin...Midland...Mitchell...Pecos...Reagan...
Scurry...Terrell...Upton.
&&
99/99
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, May 23, 1:15 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 115 PM CDT SAT MAY 23 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 115 PM CDT SAT MAY 23 2015 /1215 PM MDT SAT MAY 23 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE EMPHASIS FOR STORMS WILL BE ACROSS THE EASTERN AND FAR SOUTHERN AREAS WHERE SEVERE STORMS AND HEAVY RAIN WILL BE POSSIBLE. ALSO THERE IS THE POTENTIAL FOR STRONG STORMS TO REFORM IN THE VICINITY OF THE WESTERN PERMIAN BASIN LATE THIS AFTERNOON AND EARLY EVENING. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE THE MAIN THREATS INCLUDING THE POTENTIAL FOR A BRIEF TORNADO. A FLASH FLOOD WATCH IS EFFECT TODAY AND TONIGHT FOR MOST OF THE PERMIAN BASIN... THE WESTERN LOW ROLLING PLAINS...AND THE LOWER TRANS PECOS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY IN THE EASTERN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 23, 2:21 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 PM CDT SAT MAY 23 2015
NMZ034-TXZ050-059-060-067-231945-
LOVING-WARD-WINKLER-ANDREWS-SOUTHERN LEA COUNTY-
221 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN LOVING...NORTHWESTERN WARD...SOUTHEASTERN LEA...SOUTHWESTERN
ANDREWS AND WINKLER COUNTIES UNTIL 245 PM CDT/145 PM MDT/...
STRONG THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP NICKEL-SIZE AND
WIND GUSTS UP TO 50 MPH WERE LOCATED 9 MILES WEST OF WINKLER COUNTY
AIRPORT AT 220 PM CDT/120 PM MDT/...MOVING NORTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3228 10319 3202 10280 3193 10280 3157 10335
3173 10356
TIME...MOT...LOC 1920Z 225DEG 37KT 3178 10334Special weather statement, May 23, 2:44 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT SAT MAY 23 2015
TXZ058-067-075-232045-
PECOS-WARD-REEVES COUNTY AND UPPER TRANS PECOS-
244 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN PECOS...SOUTHEASTERN REEVES AND WARD COUNTIES UNTIL 345
PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF VERHALEN AT
243 PM CDT...MOVING NORTHEAST AT 45 MPH. ADDITIONAL STRONG
THUNDERSTORMS ACROSS REEVES COUNTY WERE MOVING NORTHEAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO NICKEL HAIL AND STRONG WINDS TO 50 MPH...DEADLY CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE
SHELTER NOW.
&&
LAT...LON 3158 10334 3165 10322 3164 10278 3132 10278
3080 10351 3095 10373
TIME...MOT...LOC 1943Z 221DEG 37KT 3105 10344Special weather statement, May 23, 3:25 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
325 PM CDT SAT MAY 23 2015
TXZ060-061-067-068-232115-
ECTOR-CRANE-WARD-WINKLER-
325 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN WARD...NORTHWESTERN CRANE...SOUTHEASTERN WINKLER AND
SOUTHWESTERN ECTOR COUNTIES UNTIL 415 PM CDT...
A STRONG THUNDERSTORM CAPABLE OF SMALL HAIL UP TO NICKEL-SIZE AND
WIND GUSTS UP TO 50 MPH WAS LOCATED 7 MILES NORTH OF WICKETT AT 324
PM CDT...MOVING NORTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT. IF A TORNADO IS SPOTTED OR A
WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3195 10270 3162 10242 3154 10264 3146 10299
3169 10315
TIME...MOT...LOC 2024Z 245DEG 22KT 3167 10303Special weather statement, May 23, 3:31 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 331 PM CDT SAT MAY 23 2015 TXZ074-080-081-232100- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA- 331 PM CDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 400 PM CDT... A LINE OF STRONG THUNDERSTORMS CAPABLE OF HAIL UP NICKEL-SIZE AND GUSTY WINDS UP TO 50 MPH WAS LOCATED 30 MILES SOUTHWEST OF PAISANO PASS AT 331 PM CDT...MOVING EAST AT 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR SOUTHWESTERN TEXAS. && LAT...LON 3033 10378 2972 10338 2963 10396 3010 10419 TIME...MOT...LOC 2031Z 257DEG 32KT 3011 10407 2972 10384
Special weather statement, May 23, 3:38 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
338 PM CDT SAT MAY 23 2015
TXZ050-060-061-232115-
ECTOR-WINKLER-ANDREWS-
338 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHEASTERN WINKLER...NORTHERN ECTOR AND SOUTH
CENTRAL ANDREWS COUNTIES UNTIL 415 PM CDT...
A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 5 MILES WEST OF
GOLDSMITH AT 338 PM CDT...MOVING NORTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT. IF A TORNADO IS SPOTTED OR A
WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR SOUTHWESTERN TEXAS.
&&
LAT...LON 3218 10230 3200 10238 3192 10257 3195 10271
3189 10284 3182 10295 3224 10273
TIME...MOT...LOC 2038Z 219DEG 27KT 3201 10269Special weather statement, May 23, 4:06 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
406 PM CDT SAT MAY 23 2015
TXZ058-074-075-080-081-232145-
PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS
PECOS-MARFA PLATEAU-BIG BEND AREA-
406 PM CDT SAT MAY 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PRESIDIO...EASTERN JEFF DAVIS...NORTHWESTERN BREWSTER...
SOUTH CENTRAL REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 445 PM
CDT...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF GUSTY WINDS UP TO 50 MPH &
SMALL HAIL UP TO NICKEL-SIZE WAS LOCATED FROM 5 MILES SOUTHEAST OF
TOYAHVALE TO 20 MILES SOUTHWEST OF ALTUDA AT 405 PM CDT...MOVING
NORTHEAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT. IF A TORNADO IS SPOTTED OR A
WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3122 10330 3006 10305 2980 10345 2964 10382
3082 10403
TIME...MOT...LOC 2105Z 237DEG 42KT 3091 10371 3004 10358The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:47 PM CDT | Special Weather Statement | MAF | 28 min | |
| May 23, 2:21 PM CDT | Special Weather Statement | MAF | Winkler | 24 min |
| May 23, 2:44 PM CDT | Special Weather Statement | MAF | Ward | 61 min |
| May 23, 3:25 PM CDT | Special Weather Statement | MAF | Ector | 50 min |
| May 23, 3:31 PM CDT | Special Weather Statement | MAF | Presidio | 29 min |
| May 23, 3:38 PM CDT | Special Weather Statement | MAF | Ector | 37 min |
| May 23, 3:44 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 61 min |
| May 23, 4:02 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 58 min |
| May 23, 4:06 PM CDT | Special Weather Statement | MAF | 39 min | |
| May 23, 4:23 PM CDT | Flash Flood Warning | MAF | Andrews, Ector, Gaines | 4 hr |
| May 23, 4:44 PM CDT | Areal Flood Advisory | MAF | Andrews, Dawson, Ector, Gaines, Martin, Midland and 1 more | 3 hr |
| May 23, 4:45 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 45 min |
| May 23, 4:46 PM CDT | Special Weather Statement | MAF | Pecos, Ward | 44 min |
| May 23, 5:03 PM CDT | Special Weather Statement | MAF | Howard | 57 min |
| May 23, 5:07 PM CDT | Special Weather Statement | MAF | Glasscock | 53 min |
| May 23, 5:16 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Pecos, Upton, Ward, Winkler | 44 min |
| May 23, 5:29 PM CDT | Special Weather Statement | MAF | Borden | 31 min |
| May 23, 5:30 PM CDT | Special Weather Statement | MAF | 45 min | |
| May 23, 5:55 PM CDT | Areal Flood Advisory | MAF | Crane, Ector, Pecos, Reeves, Upton, Ward and 1 more | 3 hr |
| May 23, 6:22 PM CDT | Flash Flood Warning | MAF | Ector, Martin, Midland | 3 hr |
| May 23, 6:32 PM CDT | Special Weather Statement | MAF | Mitchell, Scurry | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.